Ask an expert
Question

09 Jun 2004

Stop taking Triphasil
I am 44 yrs old and have been on Triphasil for ± 10 years (may be longer). I visited a gynae last year and he said I can stay on it, it is safe.

I have been trying to loose weight and are with a dietician since Nov. I have lost 10kg until now, have 10 more to loose. But it is going extremely slow. I was wondering if it might go faster if I don't take the pill.

What I would like to know is when should I stop taking it. I have started in the red cycle on and started to menstruate on Tuesday.

Do you think it will make a big difference to my weight loss if I don't take it anymore? I am still deciding whether my husband should have a vasectomy or if I should be sterilised.

Thank you for your time.
Monica Joubert
Answer 490 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Monica, at 44 you might still fall pregnant if you don’t use the pill. Your weight gain might be due to Triphasil®, but you can just change to a lighter pill like Melodene® or Minesse®. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.